View Single Post
Old 09-07-2008, 10:24 AM   #1
Stoker Stoker is offline
Newbie
(female)
 
Join Date: Sep 2008
Location: Dover, NJ USA
Posts: 5
Stoker HB User
A question about Pfizer Dilantin

Hello Everyone!

I'm Linda's spouse and teaching her how to use these boards (I use one for diabetes).

Here is the problem: In the past few years her dilantin level has gone above 20 and her dosage has been dropped from 400 mg/day to 350 mg/day. About a week ago she had another test and the darn level is back at 22 and her potassium has jumpped as well to 5.2. So, her MD is very concerned.

In our research we found that the "New" Pfizer Dilantin has caused more than one epileptic to have sudden increases in blood levels as well as other problems. So, we're asking if anyone else has had, or is having, a similar problem. Also has anyone found a similar problem with potassium levels increasing while using the new formulation from Pfizer? Finally any stomach pains associated with taking the "New" formulation?

A bit of background. She is a controled epileptic with very few seziures in the past 30 years and has taken dialaitin for a very long time (over 30 years)with no ill effects. Age is 64, healthy, active tandem bicyclist (about 120 miles per week).

We hope we aren't opening an old wound here but this is our first time on the board and we're trying to get answers fast from the community that knows the most.

Captian and Stoker